MAUDE Adverse Event Report: ICU MEDICAL, INC.. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL, INC.. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ZT25LN25NGE261N
Medical Device Problem Codes Difficult to Insert (1316); Suction Failure (4039)
Health Effect - Clinical Code Hyperextension (4523)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device did not allow the 8fr suction catheter to pass smoothly without some resistance.While the device was in use on a patient, the tube had already been inserted, and the issue was not noticed until after placement when suction was initiated to clear secretions.The suction catheter could not be inserted properly.The bedside team was able to replace the tube with the patient¿s original trach, but this resulted in an unplanned trach change.Medication intervention was required because the patient had to be switched back to the original trach, as the custom tubes were not patent enough for 8 fr suction catheters.The issue was eventually resolved, but it took a third set of tubes to obtain ones that were patent.The patient had to remain strapped down with the neck hyperextended while waiting for the custom tubes, and because the tubes were not patent, the patient stayed in that position until the third set arrived and was confirmed usable.The patient¿s date of birth was (b)(6) 2025; the patient was 4 months old during the event, weighed 5.74 kg, and was of non-hispanic/other race.There was no reported patient harm.
 
Additional Manufacturer Narrative
D9: date returned to mfg.: 13-feb-2026.D4 - lot # and h4 - device mfr date: additional information.H6.Codes: updated.Device evaluation: received part number zt25ln25nge261 lot gc0015415 in a sealed tray.The tray was opened and the device was visually inspected, and no issues were identified with the device.Custom devices use extruded shafts that are d-shaped to contain the embedded lumen.Part of the process is to bevel the id so that d portion of the shaft transitions with the connector while not removing too much material so that the wall is compromised and creates a leak.Evidence of this step was visible on the device.Manufacturing tolerances of the extruded shaft create variation in the connector to shaft transition.There were no issues detected with the transition.A 6 fr portex catheter did not catch when passing through the connector and it smoothly traveled through the device in its free state.The instruction for use states that prior to insertion of the tracheostomy tube, ensure that the suction catheters to be used for tracheal toilet can be easily passed through the tube bore.The complaint was not confirmed.A 6fr catheter smoothly traveled through the tube in its free state.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL, INC..
5700 west 23rd avenue,
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24630692
Report Number3012307300-2026-02670
Device Sequence Number18388805
Product Code JOH
UDI-Device Identifier10887709182049
UDI-Public(01)10887709182049
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZT25LN25NGE261N
Device Lot NumberGC015415
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 MO
Patient SexUnknown
Patient Weight6 KG
Patient EthnicityNon Hispanic
Patient RaceWhite